# SDR AU980479

- Difficulty date: April 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Filter
- Condition: Contaminated
- Location: Fuel Sys
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) DURING MAINTENANCE, BOTH MAIN FUEL FILTERS WERE FOUND HEAVILY CONTAMINATED BY A GREASY SUBSTANCE OVER THE FILTER WAFERS.  THE SUBSTANCE WAS FOUND TO BE WATER SOLUBLE AND WHEN LEFT IN WATER PRODUCED (BY MULTIPLICATION), A GELATINOUS FUNGUS LIKE SUBSTANCE.
